Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2007, 7:46 PM CDT for Carson County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2007, 7:46 PM CDT (00:46 UTC)
- Expired
- May 21, 2007, 8:09 PM CDT
- In force
- 23 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Carson County, TX
The radar
The Amarillo radar (KAMA), 48 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:46 PM CDT | HAIL 0.75 | 4 S White Deer, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 220045 SVRAMA TXC065-220130- /O.NEW.KAMA.SV.W.0129.070522T0046Z-070522T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 746 PM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE DEER...OR ABOUT 13 MILES SOUTHWEST OF PAMPA...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WHITE DEER... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3544 10135 3528 10125 3535 10109 3553 10109 $$ KRAMAR
2 follow-up statements
000 WWUS54 KAMA 220059 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT MON MAY 21 2007 TXC065-220130- /O.CON.KAMA.SV.W.0129.000000T0000Z-070522T0130Z/ CARSON TX- 758 PM CDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN CARSON COUNTY... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL CARSON COUNTY...OR ABOUT 11 MILES SOUTHWEST OF PAMPA...MOVING NORTHEAST AT 25 MPH. THE STORM APPEARS TO BE WEAKENING AT THIS TIME AND THE WARNING WILL NOT BE EXTENDED INTO GRAY COUNTY. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY... AT 746 PM CDT...HAIL UP TO PENNY SIZE IN DIAMETER WAS BEEN REPORTED 4 MILES SOUTH OF WHITE DEER WITH THIS STORM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3549 10116 3530 10118 3533 10109 3553 10109 $$ KRAMAR
000 WWUS54 KAMA 220109 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 809 PM CDT MON MAY 21 2007 TXC065-220119- /O.CAN.KAMA.SV.W.0129.000000T0000Z-070522T0130Z/ CARSON TX- 809 PM CDT MON MAY 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARSON COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA AS SEVERE THUNDERSTORMS ARE STILL POSSIBLE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3549 10116 3530 10118 3533 10109 3553 10109 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:40 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 21, 6:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT MON MAY 21 2007 .AVIATION... LINE OF THUNDERSTORMS CONTINUES TO RACE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON...WITH THE STRONGEST STORMS NORTHEAST OF KBGD. WIDELY SCATTERED THUNDERSTORMS MAY AFFECT THE KGUY AND KDHT TAF SITES AS SHORTWAVE SWINGS THOUGH...BUT MAY HANG AROUND KAMA A BIT LONGER. SURFACE BOUNDARY /DRY LINE/ WILL MEANDER ACROSS THE AREA TONIGHT WITH SOUTH WINDS 15-25KTS TO THE EAST WITH MORE OF A SOUTHWEST COMPONENT TO THE WEST. THE DRY LINE SHOULD BACK UP TO THE WEST OVERNIGHT...BUT WILL ADVANCE TO THE EAST DURING THE DAY ON TUESDAY. MODELS CONTINUE TO APPEAR OVERAGGRESSIVE WITH THE EASTWARD PROPAGATION OF THE DRY LINE SO WE HAVE SLOWED IT DOWN ENOUGH THAT A PROB30 GROUP IS WARRANTED AT KGUY AFTER 20Z. MAY HAVE TO CONSIDER ADDING MENTION OF THUNDER AT KAMA IF THE DRY LINE SLOWS UP A BIT. DO NOT EXPECT LOW CIGS TO DEVELOP OVERNIGHT EXCEPT POSSIBLY IN AREAS OF CONVECTION SO WILL LEAVE TAFS VFR OUTSIDE OF THE EARLY EVENING TEMPO GROUPS AND THE AFTERNOON PROB30. JOHNSON && .PREV DISCUSSION... /ISSUED 411 PM CDT MON MAY 21 2007/ UPDATE... SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THE PANHANDLES UNTIL 11 PM CDT. NUNEZ PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 21 2007/ DISCUSSION... THE NEXT COUPLE DAYS WILL BE QUITE ACTIVE WITH THE POTENTIAL FOR SEVERE WEATHER. AT THIS TIME...DRYLINE STRETCHED FROM NEAR A GUYMON TO BORDER TO CLOVIS LINE. ELEVATED STORMS HAVE BEEN DEVELOPING WEST OF THE DRYLINE FOR THE LAST ONE TO TWO HOURS...WHILE NEW DEVELOPMENT WAS ALREADY PRESENT ALONG AND IMMEDIATELY EAST OF THIS BOUNDARY. MOISTURE WAS DEEPENING EAST OF THE DRYLINE WHERE THE VERTICAL WIND PROFILES ARE EXPECTED TO BE FAVORABLE FOR ROTATING STORMS. A FEW STORMS COULD PRODUCE A TORNADO OR TWO...HOWEVER...THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THERE IS A POTENTIAL FOR STORMS TO PRODUCE VERY HEAVY RAIN DUE TO SLOWER ESTIMATED STORM MOTION. ISOLATED FLOODING MAY OCCUR AS A RESULT. THE DRYLINE SHOULD RETREAT OVERNIGHT...PULLING THE MOISTURE WEST AGAIN. MODELS ATTEMPT TO PUSH THIS BOUNDARY TO FAR EAST ON TUESDAY GIVEN THE PLACEMENT OF THE SURFACE LOW. WITH THE DRYLINE STILL PRESENT SOMEWHERE IN THE WESTERN AND CENTRAL PARTS OF THE PANHANDLES...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN ON TUESDAY AND TUESDAY NIGHT WHEN ANOTHER DISTURBANCE LIFTS NORTHEAST. A COLD FRONT DIVES DOWN ON TUESDAY NIGHT...SETTING ANOTHER FOCUS FOR ORGANIZED THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT WHEN A STRONGER UPPER LEVEL SYSTEM SLIDES OVER THE PANHANDLES. INCREASED POPS AREAWIDE WITH THE GREATER POTENTIAL FOR POST FRONTAL PRECIPITATION. COOLER TEMPERATURES AND DEWPOINTS ON WEDNESDAY SHOULD LIMIT THE SEVERE THREAT TO THE SOUTHEAST TEXAS PANHANDLES WHERE FRONTAL FORCING EXISTS. STORM ACTIVITY SHOULD COME TO LULL ON THURSDAY BETWEEN WEATHER SYSTEMS. BY FRIDAY...SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH PLAINS AND MOISTURE BEGINS ITS SURGE BACK INTO THE PANHANDLES. WITH SOUTHWEST FLOW PERSISTING THROUGH MEMORIAL DAY WEEKEND...STORMS COULD REDEVELOP EACH DAY WHEN UPPER LEVEL DISTURBANCES TRACK OVERHEAD. MAINTAIN LOW POPS FOR NOW. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/03
Hazardous weather outlook, May 21, 4:25 PM CDT, 3 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT MON MAY 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 425 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT...WITH MOST OF THE RAIN FALLING IN THE SOUTHEASTERN TEXAS PANHANDLE. ISOLATED THUNDERSTORMS MAY BECOME STRONG WITH HEAVY RAIN AND GUSTY WINDS...HOWEVER NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT AS A RESULT OF STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AFTERNOON AND EVENING MAINLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE PANHANDLES AREA...BUT AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE EXPECTED INTO THE MEMORIAL DAY WEEKEND AS ANOTHER UPPER DISTURBANCE AFFECTS THE SOUTHERN PLAINS. AT THIS TIME...IT APPEARS A FEW STORMS MAY APPROACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD MONITOR THE FORECAST FOR TUESDAY AND TUESDAY NIGHT FOR POSSIBLE ACTIVATION. HENNIG
In the hours before
Special weather statement, May 21, 6:21 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CDT MON MAY 21 2007 TXZ012-017-212345- POTTER TX-RANDALL TX- 621 PM CDT MON MAY 21 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN POTTER AND RANDALL COUNTIES... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHEAST OF AMARILLO TO 6 MILES SOUTH OF UMBARGER MOVING EAST AT 45 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH SMALL HAIL AND EXTREMELY HEAVY RAIN. KRAMAR
Local storm report, May 21, 6:28 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 35 NW MIAMI 36.05N 101.08W
05/21/2007 E0.75 INCH ROBERTS TX PUBLIC
&&
MRKLocal storm report, May 21, 7:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 7 NE BORGER 35.73N 101.31W
05/21/2007 E1.00 INCH HUTCHINSON TX PUBLIC
HAIL UP TO QUARTER SIZE JUST BEGAN
&&
MRKLocal storm report, May 21, 7:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 10 ENE BORGER 35.71N 101.24W
05/21/2007 E60 MPH HUTCHINSON TX PUBLIC
&&
MRKLocal storm report, May 21, 7:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 11 W CANADIAN 35.91N 100.58W
05/21/2007 E60 MPH ROBERTS TX PUBLIC
&&
MRKSpecial weather statement, May 21, 7:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 737 PM CDT MON MAY 21 2007 TXZ013-014-220100- CARSON TX-GRAY TX- 737 PM CDT MON MAY 21 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN CARSON AND NORTHWESTERN GRAY COUNTIES... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WHITE DEER MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER MAY DEVELOP RAPIDLY. LISTEN FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 60 min |
| May 21, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 45 min |
| May 21, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 56 min |
| May 21, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 58 min |
| May 21, 8:29 PM CDT | Flash Flood Warning | AMA | Randall | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.